Pennsylvania, 2006Damaging Wind in Pennsylvania, June 29, 2006
June 29, 2006 · NWS BGM · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 29, 2:22 PM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 29, 2:22 PM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
322 PM EDT THU JUN 29 2006
.SHORT TERM (TONIGHT - SATURDAY)...
TWO AREAS OF CONV THIS AFTN IN SERPATE SFC TROFS. ONE DVLPG EAST OF
THE FCST AREA...AND THE MORE IMPORTANT TO THE WEST. TROF AND SHRT WV
TO THE WEST WILL PUSH EWRD...AND LIKELY BRING SOME TRWS OVER THE
FCST AREA. LOOKING VERY MRGNL FOR SVR ATTM...MAINLY DUE TO DRIER LOW
LVL AIR THAT HAS MVD INTO THE AREA.
ENERGY WASHES OUT TNGT AND FRI WILL BEGIN DRY OVER THE ENTIRE FCST
AREA. LTR...A FNT DROPS SWRD INTO THE NRN ZONES...WHERE SOME AFTN
TROWS COULD BRKOUT ONCE AGAIN.
RDGG BRINGS WRMR AND DRIER AIR INTO THE REGION FOR SAT. SOME MID AND
UPPER LVL CAPE AVBL BUT SNDG PRETTY STABLE OVERALL SO WILL KEEP SAT
FCST DRY.
MAIN CNCRN FOR ANY STORMS THIS EVE WILL BE EXCESSIVE QPF. WILL BE
QUICK TO PULL THE TRIGGER ON HEAVY RAINERS. MORFORD
&&
.AVIATION (29/18Z TO 30/18Z)...
CONDITIONS WILL BE MAINLY VFR THRU THE NEXT 24 HOURS... EXCEPTION
WILL BE SCT THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING
WHICH WILL BRING CONDITIONS DOWN BRIEFLY TO MVFR OR IFR AT A FEW TAF
SITES. PATCHY MVFR CONDITIONS IN LIGHT FOG ARE ALSO POSSIBLE LATE
TONIGHT.
&&
.LONG RANGE (FRI NIGHT - TUESDAY)...
A SERIES OF WEAK DISTURBANCES IN A FAST WEST-NORTHWEST FLOW WILL
KEEP A CHC OF THUNDERSTORMS IN THE FORECAST SUNDAY THROUGH WEDNESDAY
WITH NEAR SEASONABLE TEMPERATURES EXPECTED. LATEST GFS RUNS INDICATE
THAT A PUSH OF DRY...SLIGHTLY COOLER AIR MAY ARRIVE WEDNESDAY OR
THURSDAY... OTHERWISE CHC POPS ARE IN THE FORECAST THRU WEDNESDAY.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
&&
Hazardous weather outlook, Jun 29, 3:39 AM EST, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
439 AM EDT THU JUN 29 2006
NYZ044>046-055>057-062-PAZ038>040-043-044-047-048-072-300845-
CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
439 AM EDT THU JUN 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS
COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS VERY HEAVY
RAINFALL. RIVER FLOODING WILL CONTINUE AT MANY POINTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
RIVER FLOODING WILL CONTINUE AT MANY POINTS POSSIBLY INTO THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS
ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF
MORE THAN ONE INCH.
NYZ009-015>018-022>025-036-037-300845-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-
439 AM EDT THU JUN 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS
COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS VERY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS
ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF SPOTTER
ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Jun 29, 4:46 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
546 PM EDT THU JUN 29 2006
NYZ024-292245-
CHEMUNG NY-
546 PM EDT THU JUN 29 2006
* AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF BIG FLATS TO SOUTHPORT...
AND MOVING EAST AT 20 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
WELLSBURG AND FISHERVILLE AT 555 PM EDT...
TOMPKINS CORNERS AND LOWMAN AT 600 PM EDT...
HORSEHEADS NORTH AT 605 PM EDT...
MILTOOR AND MILLPORT AT 610 PM EDT...
OWENS MILL AND BREESPORT AT 615 PM EDT...
ERIN AT 625 PM EDT...
VAN ETTEN AND SWARTWOOD AT 640 PM EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
Local storm report, Jun 29, 4:49 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
549 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL WATERLOO 42.90N 76.86W
06/29/2006 M0.75 INCH SENECA NY PUBLIC
0519 PM HAIL WATERLOO 42.90N 76.86W
06/29/2006 E0.75 INCH SENECA NY AMATEUR RADIO
0525 PM HAIL SENECA FALLS 42.91N 76.80W
06/29/2006 E1.25 INCH SENECA NY PUBLIC
0540 PM HAIL CORNING 42.15N 77.06W
06/29/2006 E0.75 INCH STEUBEN NY PUBLIC
0540 PM HAIL MARATHON 42.44N 76.04W
06/29/2006 E1.00 INCH CORTLAND NY NWS EMPLOYEE
&&
DJPLocal storm report, Jun 29, 4:59 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
559 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL WATERLOO 42.90N 76.86W
06/29/2006 M0.75 INCH SENECA NY PUBLIC
0519 PM HAIL WATERLOO 42.90N 76.86W
06/29/2006 E0.75 INCH SENECA NY AMATEUR RADIO
0525 PM HAIL SENECA FALLS 42.91N 76.80W
06/29/2006 E1.25 INCH SENECA NY PUBLIC
0540 PM HAIL CORNING 42.15N 77.06W
06/29/2006 E0.75 INCH STEUBEN NY PUBLIC
0540 PM HAIL MARATHON 42.44N 76.04W
06/29/2006 E1.00 INCH CORTLAND NY NWS EMPLOYEE
0544 PM HAIL AUBURN 42.93N 76.57W
06/29/2006 E0.88 INCH CAYUGA NY TRAINED SPOTTER
&&
DJPLocal storm report, Jun 29, 5:05 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
605 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL AUBURN 42.93N 76.57W
06/29/2006 E1.00 INCH CAYUGA NY PUBLIC
0550 PM HAIL ELMIRA 42.09N 76.81W
06/29/2006 E1.00 INCH CHEMUNG NY PUBLIC
&&
DJPLocal storm report, Jun 29, 5:25 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
625 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL WATERLOO 42.90N 76.86W
06/29/2006 M0.75 INCH SENECA NY PUBLIC
0519 PM HAIL WATERLOO 42.90N 76.86W
06/29/2006 E0.75 INCH SENECA NY AMATEUR RADIO
0525 PM HAIL SENECA FALLS 42.91N 76.80W
06/29/2006 E1.25 INCH SENECA NY PUBLIC
0540 PM HAIL CORNING 42.15N 77.06W
06/29/2006 E0.75 INCH STEUBEN NY PUBLIC
0540 PM HAIL MARATHON 42.44N 76.04W
06/29/2006 E1.00 INCH CORTLAND NY NWS EMPLOYEE
0544 PM HAIL AUBURN 42.93N 76.57W
06/29/2006 E0.88 INCH CAYUGA NY TRAINED SPOTTER
0550 PM HAIL AUBURN 42.93N 76.57W
06/29/2006 E1.00 INCH CAYUGA NY PUBLIC
0550 PM HAIL ELMIRA 42.09N 76.81W
06/29/2006 E1.00 INCH CHEMUNG NY PUBLIC
0617 PM HAIL ENDICOTT 42.10N 76.06W
06/29/2006 E0.88 INCH BROOME NY PUBLIC
&&
DJPLocal storm report, Jun 29, 5:28 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
628 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL SPENCER 42.22N 76.49W
06/29/2006 E2.00 INCH TIOGA NY PUBLIC
&&
DJPThunderstorm Wind, Bradford
- When
- June 29, 5:35 PM EST
- Where
- Bradford County, Ulster
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.850, -76.500
Trees were blown down by strong thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Kansas, June 29, 2006$1.5 million · 1.75 in hail · 2 events
- Flood and Damaging Winds in Massachusetts, June 29, 2006$175,000 · 50 kt wind · 5 events
- Flood and Lightning Strike in Connecticut, June 29, 2006$55,000 · 2 events
- Lightning Strike in New York, June 29, 2006$50,000 · 1 event
- Damaging Winds in New Hampshire, June 29, 2006$35,000 · 50 kt wind · 2 events
- Hail and Damaging Wind in New York, June 29, 2006$25,000 · 1.5 in hail · 2 events
- Flash Flood in North Carolina, June 29, 2006$25,000 · 1 event
- Flash Flood in Vermont, June 29, 2006$20,000 · 1 event
- Hail and Damaging Winds in Virginia, June 29, 2006$15,000 · 50 kt wind · 3 events
- Hail in West Virginia, June 29, 20061 in hail · 11 events
- Lightning Strike in New York, June 29, 20061 injured · 1 event
- Hail and Damaging Winds in Virginia, June 29, 2006$7,000 · 1.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516179.